Vol. 44, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On Hausdorff compactifications

Marlon C. Rayburn

Vol. 44 (1973), No. 2, 707–714
Abstract

Given a pair of spaces X and Y , a necessary and sufficient condition is found for Y to be homeomorphic to cl αX(αX X) for some compactification αX of X. From this follows a necessary and sufficient condition for Y to be homeomorphic to αX X for some αX. As an application, a sufficient condition is found to insure the isomorphism of the upper semi-lattices of compactifications K(X) and K(Y ) for arbitrary X and Y , and in consequence it appears that for every space X, there is a pseudocompact space Y with K(X) isomorphic to K(Y ). A necessary condition for K(X) to be isomorphic to K(Y ) is observed for arbitrary X and Y , and this leads to the consideration of spaces compactly generated at infinity. Examples are constructed.

Mathematical Subject Classification 2000
Primary: 54D35
Secondary: 54D50
Milestones
Received: 30 September 1971
Revised: 27 September 1972
Published: 1 February 1973
Authors
Marlon C. Rayburn